MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y417H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm the total qty involved with single patient event / procedure? when was issue of needle pull-off/detachment/separation from suture thread noticed with all the suture devices? before use on patient? or during use on patient? were all suture devices reported to have issue from the same lot?.
 
Event or Problem Description
It was that a patient underwent a plastic surgery on (b)(6) 2018 and suture was used.During the procedure, the needle popped off of the suture.The procedure was completed with an alternate like device with no adverse patient consequence.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 01/11/2019.Additional: an opened box with unopened samples and sealed boxes with unopened samples each of product code y417, lot # mhm278 were returned for analysis.The issue sample was not returned for evaluation.During the visual inspection of unopened samples, no defects were found on the packages.The samples were opened and the swage and attachment area of the needles were as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no attachment defects were found and the tested samples met requirements.

Brand Name
MCRYL UD 27IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8175407
Report Number2210968-2018-77858
Device Sequence Number11461080
Product Code GAN
UDI-Device Identifier10705031059139
UDI-Public10705031059139
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberY417H
Device Lot NumberMHM278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/11/2019
Patient Sequence Number1